Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 44, NWS Green Bay, WI

June 3, 2011

NWS Green Bay, WI issued this small craft advisory at Jun 3, 2011, 3:31 AM CDT. It took effect at Jun 3, 2011, 11:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2011, 3:31 AM CDT (08:31 UTC)
In effect from
Jun 3, 2011, 11:00 AM CDT
Expired
Jun 4, 2011, 4:00 AM CDT
In force
17 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WHUS73 KGRB 030831
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
331 AM CDT FRI JUN 3 2011

...INCREASING SOUTH WINDS AND BUILDING WAVES TODAY...

.A TIGHENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE
EASTERN GREAT LAKES AND LOW PRESSURE OVER THE NORTHERN PLAINS WILL
RESULT IN INCREASING SOUTH WINDS AND BUILDING WAVES OVER LAKE
MICHIGAN AND THE BAY OF GREEN BAY.

LMZ521-522-541>543-031645-
/O.NEW.KGRB.SC.Y.0044.110603T1600Z-110604T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
331 AM CDT FRI JUN 3 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

* WINDS WILL INCREASE TO 15 TO 25 KTS LATE THIS MORNING AND
  CONTINUE INTO LATE THIS EVENING.

* WAVES WILL BUILD TO 3 TO 5 FT THIS AFTERNOON ON LAKE MICHIGAN
  AND THE NORTHERN BAY OF GREEN BAY...AND TO 2 TO 4 FT ACROSS THE
  SOUTHERN BAY OF GREEN BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
4 follow-up statements
546 
WHUS73 KGRB 031603
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1103 AM CDT FRI JUN 3 2011

...INCREASING SOUTH WINDS AND BUILDING WAVES THIS AFTERNOON...

.A TIGHENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE
EASTERN GREAT LAKES AND LOW PRESSURE OVER THE NORTHERN PLAINS
WILL RESULT IN INCREASING SOUTH WINDS AND BUILDING WAVES OVER
LAKE MICHIGAN AND THE BAY OF GREEN BAY.

LMZ521-522-541>543-040015-
/O.CON.KGRB.SC.Y.0044.000000T0000Z-110604T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1103 AM CDT FRI JUN 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* SOUTH WINDS AT 15 TO 25 KTS WILL CONTINUE INTO LATE THIS EVENING.

* WAVES WILL BUILD TO 3 TO 5 FT THIS AFTERNOON ON LAKE MICHIGAN 
  AND THE NORTHERN BAY OF GREEN BAY...AND TO 2 TO 4 FT ACROSS 
  THE SOUTHERN BAY OF GREEN BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AK
580 
WHUS73 KGRB 032001
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT FRI JUN 3 2011

...GUSTY SOUTHERLY WINDS THROUGH THE EVENING...

.A TIGHENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EASTERN
GREAT LAKES AND LOW PRESSURE OVER THE NORTHERN PLAINS WILL RESULT IN
GUSTY SOUTHERLY WINDS AND BUILDING WAVES THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-040300-
/O.CON.KGRB.SC.Y.0044.000000T0000Z-110604T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
301 PM CDT FRI JUN 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

* SOUTH WINDS AT 15 TO 25 KTS WILL CONTINUE INTO LATE EVENING.

* WAVES OF 3 TO 5 FT ON LAKE MICHIGAN AND THE NORTHERN BAY OF
  GREEN BAY...AND 2 TO 4 FT ACROSS THE SOUTHERN BAY OF GREEN BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
642 
WHUS73 KGRB 040203
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
903 PM CDT FRI JUN 3 2011

...GUSTY SOUTHERLY WINDS WILL DIMINISH DURING THE LATE EVENING...

.A FRONTAL SYSTEM MOVING ACROSS THE REGION WILL CREATE GUSTY SOUTHERLY
WINDS THROUGH THE LATE EVENING. 

LMZ521-522-541>543-040315-
/O.CON.KGRB.SC.Y.0044.000000T0000Z-110604T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
903 PM CDT FRI JUN 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

* SOUTH WINDS AT 15 TO 25 KTS WILL CONTINUE INTO LATE EVENING.

* WAVES OF 3 TO 5 FT ON LAKE MICHIGAN AND THE NORTHERN BAY OF
  GREEN BAY...AND 2 TO 4 FT ACROSS THE SOUTHERN BAY OF GREEN BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
424 
WHUS73 KGRB 040245
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
945 PM CDT FRI JUN 3 2011

...GUSTY SOUTHERLY WINDS WILL DIMINISH OVERNIGHT...

.A FRONTAL SYSTEM MOVING ACROSS THE REGION WILL KEEP A GUSTY SOUTHERLY
WIND ACROSS THE NEARSHORE WATERS INTO THE OVERNIGHT HOURS...BEFORE
BECOMING SW AND DECREASING TO 10 TO 15 KTS BY DAYBREAK.

LMZ521-522-541>543-040900-
/O.EXT.KGRB.SC.Y.0044.000000T0000Z-110604T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
945 PM CDT FRI JUN 3 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SATURDAY.

* SOUTH WINDS AT 15 TO 25 KTS WILL CONTINUE TONIGHT...BECOMING SW
  AND DECREASING TO 10 TO 15 KTS BY DAYBREAK. 

* WAVES OF 3 TO 5 FT ON LAKE MICHIGAN AND THE NORTHERN BAY OF 
  GREEN BAY...AND 2 TO 4 FT ACROSS THE SOUTHERN BAY OF GREEN 
  BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 3:26 PM CDT, 12 hours 5 minutes earlier.

Area forecast discussion, Jun 2, 3:26 PM CDT, 12 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
326 PM CDT THU JUN 2 2011

.SHORT TERM...TONIGHT AND FRIDAY. THUNDERSTORM POTENTIAL IS THE
MAIN CONCERN DURING THIS PART OF THE FORECAST.

FORECASTER CONFIDENCE IS LOWER THAN NORMAL WITH THIS ISSUANCE. POPS
FROM THE 12Z NAM MOS AND 12Z GFS MOS FOR TONIGHT SHOWED SOME MAJOR
CHANGES AND THERE WERE CONSIDERABLE DIFFERENCES BETWEEN THE TWO.
AS OF EARLY THIS AFTERNOON THERE WERE NO INDICATIONS THAT
THUNDERSTORMS WERE GOING TO BE IN THE FORECAST AREA ANYTIME SOON.
HAVE REMOVED POPS FROM THE LAKESHORE AND FOX VALLEY ZONES THIS
EVENING AND LOWERED THEM FOR THE REST OF THE FORECAST AREA. HAVE A
CHANCE OF THUNDERSTORMS GOING FOR TONIGHT ACROSS THE ENTIRE AREA
BUT WITH LOWER POPS IN MOST LOCATIONS THAN IN THE PREVIOUS
FORECAST.

HPC HAD A SLIGHT RISK ACROSS THE ENTIRE AREA ON FRIDAY. THE MAIN
QUESTION IS WHETHER WARM ADVECTION ALOFT WILL RESULT IN ENOUGH OF
A CAP TO INHIBIT CONVECTIVE DEVELOPMENT. BASED ON EXAMINATION OF
THE 12Z NAM AND 12Z GFS WITH BUFKIT...SURFACE BASED CAPES SHOULD
BE IN THE 1500-3000J/KG RANGE BY EARLY AFTERNOON WITH LITTLE OR NO
CIN BY THAT TIME. SIGNIFICANT SHEAR IS ALSO EXPECTED WITH A 850MB
JET INTO CENTRAL WISCONSIN. DID NOT FEEL COMFORTABLE GOING WITH A
DRY FORECAST DUE TO THE INSTABILITY AND SHEAR SO WENT WITH A
CHANCE OF THUNDERSTORMS IN MOST LOCATIONS.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY.

THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THAT MEAN UPPER
RIDGING REMAINS OVER THE CENTRAL UNITED STATES WITH SHARP UPPER
TROUGHS OR CLOSED LOWS OFF THE EAST AND WEST COASTS. THIS MEANS
THAT IT SHOULD BE WARM AND MAINLY DRY THROUGH THE PERIOD. GULF
MOISTURE WILL ARRIVE BY MIDWEEK AND PRODUCE VERY WARM AND HUMID
CONDITIONS FOR TUESDAY AND WEDNESDAY. HEAT INDICES IN THE 90S
POSSIBLE THOSE TWO AFTERNOONS IF DEW POINTS CLIMB TO NEAR 70F.

WITH UPPER RIDGING ACROSS THE AREA AND WARM MID LEVEL TEMPERATURES
IT WILL BE DIFFICULT TO GET PRECIPITATION. MOST MCS ACTIVITY
FORMING OVER THE NORTHERN PLAINS WILL LIKELY PASS TO OUR
NORTH...WHILE THE FEW BOUNDARIES MOVING ACROSS THE AREA WILL PROBABLY
NOT BE SUFFICIENTLY STRONG TO BREAK THE MID LEVEL CAP.

CAPES OF 4000 J/KG OR MORE FORECAST ACROSS SOUTHERN WISCONSIN
DURING THE MIDDLE OF THE WEEK BUT 700MB TEMPERATURES OF +12C OR
MORE WILL LIKELY KEEP MUCH ACTIVITY FROM HAPPENING. WOULD GUESS
THAT THE BEST CHANCE OF RAIN WILL BE WEDNESDAY NIGHT OR THURSDAY
WITH COLD FRONT. SEVERE STORMS MIGHT BE POSSIBLE THEN.
&&

.AVIATION...MAINLY VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY. THE
PROBLEM WILL BE POTENTIAL FOR AREAS OF CONVECTION AND THE HIGH
WINDS AND MVFR OR IFR CIGS AND VSBYS IN HEAVY RAIN THAT ACCOMPANY
IT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MG/RDM
Hazardous weather outlook, Jun 2, 3:42 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
342 PM CDT THU JUN 2 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
342 PM CDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. SOME OF THE
STORMS WILL PRODUCE HEAVY RAINFALL AND GUSTY WINDS...BUT THEY ARE
NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AND
FRIDAY NIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS.

THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY THROUGH WEDNESDAY...
BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.
VERY WARM AND HUMID WEATHER IS EXPECTED DURING THE MIDDLE OF NEXT
WEEK. HEAT INDICES MAY REACH THE 90S TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-032045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
342 PM CDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AND
FRIDAY NIGHT. STRONG WINDS AND LARGE HAIL ARE THE MAIN THREATS.
INCREASING MOISTURE MAY LEAD TO SOME MARINE FOG DEVELOPMENT.

THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY THROUGH WEDNESDAY...
BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.
MARINE FOG IS ALSO POSSIBLE DURING THIS PERIOD.

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.